Thunderstorm Wind, Douglas
- When
- June 30, 11:15 PM CST
- Where
- Douglas County, Brandon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.967, -95.600
Metal flagpole blown down. Numerous 2 inch diameter branches downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 30, 2:26 PM CST, 8 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT FRI JUN 30 2006 .DISCUSSION...TONIGHT THROUGH MONDAY VIS SATELLITE LOOP SHOWS AREA OF RETREATING/WEAKENING CONVECTION OVER SOUTHERN IOWA INTO ILLINOIS WITH BETTER ORGANIZED CONVECTION EXTENDING FROM EASTERN MONTANA INTO SOUTHEAST SASKATCHEWAN. THE NORTHERN AREA IS IMMEDIATELY TO THE WEST OF A SURFACE TROUGH OVER THE DAKOTAS. SPC MESOSCALE ANALYSIS PAGE SHOWS BEST AREA OF MLCAPE AND MUCAPE OVER CENTRAL NORTH DAKOTA JUST WEST OF THE WIND SHIFT AXIS. CONVECTION EXPECTED TO ORGANIZE OVER 1000-500 MB THICKNESS RIDGE AND WORK SOUTH AND EAST ACROSS OUR CWA. WE USED SEVERE THUNDERSTORM WORDING IN OUR NORTHWEST MN CWA GRIDS AS CAPE AND DAPE SPC DATA SUGGESTS DAMAGING DOWNDRAFT POTENTIAL WHILE MODEST 30-35 KNOT 0-6 KM DEEP LAYER SHEAR DOES SHOW AT LEAST SOME POTENTIAL FOR SUPERCELLS. WE WORK CONVECTION SOUTH AND EAST WITH TIME OVERNIGHT AND LINGER A CHANCE OF CONVECTION IN OUR SOUTHEASTERN MOST ZONES INTO SATURDAY AFTERNOON. SATURDAY NIGHT LOOKS DRY WITH A SECOND CONVECTIVE THREAT ARRIVING SUNDAY INTO SUNDAY NIGHT IN ASSOCIATION WITH RIGHT REAR QUAD INDUCED LIFT WITH A JETLET PASSING ACROSS THE WESTERN GREAT LAKES ON SUNDAY. PRECIPITATABLE WATER SURGES BACK INTO OUR WESTERN CWA COUNTIES LATE SATURDAY NIGHT ACCORDING TO 40 KM NAM...SO WE MAY BE SLOW ON THIS. FUTURE SHIFTS WILL HAVE TO MONITOR. LONGER TERM...MONDAY NIGHT THROUGH FRIDAY 12Z GFS AND 00Z ECMWF FAIRLY CONSISTENT WITH NORTHWEST FLOW ALOFT GIVING WAY TO WEST COAST RIDGE LATE IN THE PERIOD. AT THE SURFACE...LARGE HIGH PRESSURE WILL MOVE ACROSS THE CWA WITH DRY CONDITIONS EXPECTED. TEMPERATURES SHOULD WARM THROUGH AT LEAST SEASONAL NORMALS WITH READINGS RANGING ABOVE GUIDANCE LATE IN THE WEEK WITH UPPER RIDGE AND MORE SOUTHERLY SURFACE FLOW DEVELOPING ON THE BACKSIDE OF THE HIGH. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 820 PM CDT FRI JUN 30 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 011100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 538 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER WEST CENTRAL MINNESOTA THIS EVENING AS A COLD FRONT APPROACHES NORTHWEST MINNESOTA. THESE STORMS COULD THEN SPREAD...OR DEVELOP EAST AND SOUTH...OVER THE REMAINDER OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND INTO PARTS OF WEST CENTRAL WISCONSIN OVERNIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER LOW PRESSURE TROUGH WILL MOVE ACROSS THE REGION ON SUNDAY AND SUNDAY EVENING...WHICH MAY PRODUCE A FEW SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...AND POSSIBLY SUNDAY AFTERNOON AND EVENING. RJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1121 PM CDT FRI JUN 30 2006 MNZ041-047-048-010515- DOUGLAS-POPE-STEVENS- 1121 PM CDT FRI JUN 30 2006 AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SEVERE THUNDERSTORMS NEAR THE MINNESOTA AND SOUTH DAKOTA BORDER...ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF WAHPETON TO 18 MILES WEST OF WHEATON...AND MOVING EAST AT 55 MPH. THESE STORMS WILL BE... NEAR DONNELLY BY MIDNIGHT CDT. NEAR EVANSVILLE BY 1205 AM CDT. NEAR LEAF VALLEY BY 1210 AM CDT. NEAR GARFIELD BY 1215 AM CDT. THESE STORMS ARE STILL WEST OF DOUGLAS...POPE...AND STEVENS COUNTIES...BUT ARE EXPECTED TO MOVE INTO THESE COUNTIES BY MIDNIGHT. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. PEOPLE IN DOUGLAS...NORTHERN POPE...AND NORTHERN STEVENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 PM CDT FRI JUN 30 2006 MNZ047-010515- STEVENS- 1144 PM CDT FRI JUN 30 2006 AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF WHEATON TO 10 MILES SOUTHEAST OF WHEATON...AND MOVING EAST AT 50 MPH. THE STRONGEST PORTION OF THE STORM IS EXPECTED TO PASS TO THE NORTH OF STEVENS COUNTY...BUT PEOPLE IN NORTHERN STEVENS COUNTY...SHOULD STILL MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. KAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1213 AM CDT SAT JUL 1 2006 MNZ048-010600- POPE- 1213 AM CDT SAT JUL 1 2006 AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF MORRIS TO 9 MILES NORTHEAST OF MORRIS...AND MOVING EAST AT 50 MPH. THE STRONGEST PORTION OF THE STORM IS EXPECTED TO PASS TO THE NORTH OF POPE COUNTY...BUT PEOPLE IN NORTHERN POPE COUNTY...SHOULD STILL MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. KAT
The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 05:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Metal flagpole blown down. Numerous 2 inch diameter branches downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520090.